Document Detail


Resolution of opioid-induced postoperative ileus in a newborn infant after methylnaltrexone.
MedLine Citation:
PMID:  21376180     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
Transient impairment of bowel function is a frequent and distressing problem in neonates on opioid-induced analgesia. Methylnaltrexone, a peripheral-acting μ-opioid receptor antagonist, has been studied in adults for the treatment of opioid-induced constipation in advanced illness and has been suggested as a promising therapeutic concept for reducing postoperative ileus. Here, we report on a newborn infant on fentanyl analgesia after major abdominal surgery with aggravated ileus. After 8 days of quiescent bowel, the patient's intestinal dysmotility resolved within 15 minutes after intravenous administration of methylnaltrexone (0.15 mg/kg body weight). Methylnatrexone was repeated daily until cessation of fentanyl administration. There were no signs of pain or opioid withdrawal.
Authors:
Lars Garten; Petra Degenhardt; Christoph Bührer
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Journal of pediatric surgery     Volume:  46     ISSN:  1531-5037     ISO Abbreviation:  J. Pediatr. Surg.     Publication Date:  2011 Mar 
Date Detail:
Created Date:  2011-03-07     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  0052631     Medline TA:  J Pediatr Surg     Country:  United States    
Other Details:
Languages:  eng     Pagination:  e13-5     Citation Subset:  IM    
Copyright Information:
Copyright © 2011 Elsevier Inc. All rights reserved.
Affiliation:
Department of Neonatology, Charité University Medical Center, Berlin, Germany.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Precalcaneal congenital fibrolipomatous hamartoma: report of 2 cases.
Next Document:  Congenital hemangiopericytoma presenting as rectal bleeding in a neonate: a case report.